Ask a doctor

Could I Use Anti-hematoma Cream After Botox Treatment?


Doctor Answers (26)

Could I Use Anti-hematoma Cream After Botox Treatment?

+3

The BEST way of treating an injection hematoma is by preventing it. We give out patients a long list of medications, vitamins and foods which thin our blood and make us more prone to bruise if pricked and cut. If you take any of them, it is best to postpone treatment and avoid the bruising.

Applying such creams to the face is problematic because it may involve rubbing and with it spreading the Botox where we do not want it to go. Since the effect of anti-bruising creams is questionable and the possibility of pushing Botox to where we do not want it exists, I would say you are better off NOT using such creams.

Dr. Peter Aldea


Memphis Plastic Surgeon
5.0 out of 5 stars 58 reviews

Anti-hematoma cream doesn't prevent hematomas

+2

Anti-hematoma creams will not prevent hematomas though some topicals may reduce bruising. The way to have a hematoma prevented and bruising minimized is to have the injector use the smallest needle and inject in a somewhat of an atraumatic fashion. You should avoid known blood thinners for approximately 2 weeks prior to treatment and for several days afterwards. These include such agents as aspirin, NSAID's like ibuprofen, Alleve and Motrin and even Vit E and fish oil supplements.

Steven Turkeltaub, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 20 reviews

You might also like...

I would advise against applying any type of cream in the area

+2

I would advise against applying any type of cream in the area you have been treated after your
botox treatment. Furthermore, I would be careful trusting anything labeled as an “anti-hermatoma
cream.“ A hermatoma is a lump of blood under the skin caused by heavy bruising. Currently, there is no
cream exclusively approved to treat this condition. I would consult with a medical professional before
proceeding any further.

Sanusi Umar, MD
Redondo Beach Dermatologic Surgeon
4.5 out of 5 stars 15 reviews

Anti hematoma or bruise cream following Botulinum toxin (dysport or botox)

+2

Anti-hematoma cream or anrica montana cream is commonly used to to help resolve bruises. Commonly this is taken in pill form prior or following injection. Be careful not to massage the botox towards the eye.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Hematoma after Botox injection

+2

I have never seen a hematoma after a Botox injection, and bruising is rare. However, there are many things you can do to prevent bruising. Avoiding aspirin, NSAIDs like Ibuprofen, Vitamin E, and many herbal blood-thinning agents will help to prevent a bruise. If one does indeed occur, I am not aware of any cream that has been proven to make the bruise resolve any quicker.

Ryan Greene, MD, PhD
Fort Lauderdale Facial Plastic Surgeon
5.0 out of 5 stars 40 reviews

Treatment for bruising after botox.

+2

Botox is still an procedure that involves a needle.  First is not to be on drugs, vitamins, or herbal supplements that can increase bruising, (i.e.; aspirin, ibuprofen, vit A, vit E, St. John's Wart, etc).  Often we suggest patients take Arnica Montana, an herbal supplement that is thought to decrease swelling and bruising.  We also suggest ice and elevation.  As far as treatment of an actual hematoma, creams and herbal supplements are usually not very effective.  Make sure whomever did your procedure knows what is going on...

Jeffrey Roth, MD
Las Vegas Plastic Surgeon
4.5 out of 5 stars 7 reviews

Anti hematoma cream

+2

I am not aware of what this actually is but I am sure you can use it.I sometimes will have patients rub vitamin K cream into the area to diminish bruising.

Robert Brueck, MD
Fort Myers Plastic Surgeon
5.0 out of 5 stars 13 reviews

Hematoma after botox

+2

I would say no.  You may just have to give it 10-12 days.

 

I do not believe topical agents can dissipate a hematoma.

 

Best,

 

Dr. Malouf

Peter Malouf, DO
Dallas Dermatologist
5.0 out of 5 stars 70 reviews

Cream for Hematoma?

+2

Hi Egypt.  We do not know of a cream that could be used for a hematoma.  

In addition, if a bruise were related to a Botox injection, we would normally use a pulsed dye laser to break up the bruise.  This usually takes about 48 hours for the bruise to go away after treatment.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.